MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL
Model Number 45-650820
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that resistance was encountered during advancement of an embolization coil in the microcatheter.The coil was then "pushed hard" to advance the coil, and the coil unexpectedly detached.There was no reported patient injury.The patient is reported to be fine.
 
Additional Manufacturer Narrative
The implant coil was returned for evaluation; however, the pusher was not returned.The implant coil was noted to be intact and separated from the pusher, and kinked along the full length.The proximal section of the coil was noted to be significantly kinked.The proximal knot-tie was intact on implant, and the laser weld ball was present.Based on the investigation, the complaint of coil detachment was not confirmed, as the implant coil was found damaged, stretched, and separated from the pusher, but not detached.The reported event details indicate the coil was pushed hard after it met resistance during advancement, which could have resulted in the damage to the device, although the root cause for the initial resistance could not be determined.The instructions for use (ifu) warns "do not advance the delivery pusher with excessive force.Determine the cause of any unusual resistance, remove the azur -dsystem, and check for damage.Advance and retract the azur -dsystem device slowly and smoothly.Remove the entire azur-d system if excessive friction is noted.".

Brand Name
AZUR DETACHABLE FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6819652
Report Number2032493-2017-00212
Device Sequence Number19190060
Product Code KRD
UDI-Device Identifier00810170016097
UDI-Public(01)00810170016097(11)160125(17)210125(10)160125JC2
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/25/2021
Device Model Number45-650820
Device Catalogue Number45-650820
Device Lot Number160125JC2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1